Pelvic Pain-May Be Caused By Birth Control Pills

Birth Control Pills With Estrogen

Birth Control Pills With Estrogen


Low-dose oral contraceptives might increase the incidence of chronic pelvic pain in young women, especially during sexual climax, a new study suggests. This is a side effect that is not discussed and is not in the package insert.
Current oral contraceptives contain very low-dose estrogen, which causes changes in serum estradiol, free testosterone levels, hormonal receptors, and vulvar mucosa. The researchers hypothesized that this could result in pelvic pain.

Low-dose estrogen users were significantly more likely to meet the criteria for a diagnosis of chronic pelvic pain than nonusers.

Bottom Line: If you have chronic pelvic pain and are using low dose estrogen birth control pills, you may want to speak to your doctor about changing your medication to a birth control pill that does not contain low estrogen.

Advertisements

Tags: , , ,

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s


%d bloggers like this: